The Journal of the American Board of Family Medicine · 2008 · 19 citations · 3 references
MedicineChild HealthPediatricsGastroenterologyPediatric Clinical PharmacologyPediatric GastroenterologyDiarrhea ManagementInfant Gastrointestinal HealthIron DeficiencyIron Deficiency DisordersPediatric Diarrheal DisordersPediatric Gastrointestinal DisordersCephalosporin TherapyDiarrhea In InfantsIron Deficiency In InfancyIron Utilization In PediatricsStool Characteristics
Cefdinir, a third-generation oral cephalosporin frequently used in pediatric populations, may cause red stools when administered with iron or products that contain iron, such as infant formula. This benign side effect is not well documented in the medical literature. We describe a 7-month-old girl who was evaluated for red stools while taking cefdinir along with an oral iron supplement.
3
A method for estimating the probability of adverse drug reactions
C. A. Naranjo, U. Busto, Edward M. Sellers et al. · Clinical Pharmacology & Therapeutics · 1981 · 11.6K citations